# SDR 2002FA0001375

- Difficulty date: December 6, 2002
- Submitted: December 6, 2002
- Operation: General aviation
- Aircraft: N1008Q
- Make and model: Airtrc AT401
- Aircraft serial: 4010702
- Engine: Pwa R1340*
- Propeller: Hamstd 23D40
- System (JASC): 6114 · Propeller Hub Section
- Part: Nut
- Part number: 54507
- Condition: Cracked
- Location: Prop Hub
- Part time: 280 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A NEWLY OVERHAULED "0" TIME PROPELLER WAS INSTALLED 05/31/01.  DURING MAINTENANCE JULY 5, 2002 THE PROPELLER HAD TO BE REMOVED TO FACILITATE OTHER WORK.  DURING THE REMOVAL IT WAS DISCOVERED THAT THE PROPELLER RETAINING NUT WAS CRACKED THE FULL HEIGHT OF THE NUT AND IT HAD EXPANDER TO THE EXTENT THE SPECIAL SPLINE WRENCH WOULD NOT FIT OVER THE NUT.  THIS CONDITION COULD LEAD TO THE LOSS OF THE PROPELLER AND WOULD NOT HAVE BEEN DETECTED UNTIL COMPLETE FAILURE OF THE RETAINING NUT.  THE NUT WAS NEW AT THE TIME OF INSTALLATION.
